MAUDE Adverse Event Report: TERUMO CARDIOVASCULAR COSTA RICA LLC TERUMO CARDIOVASCULAR PROCEDURE KIT; CARDIOVASCULAR PROCEDURE KIT - CONVENIENCE TUBING PACK

TERUMO CARDIOVASCULAR COSTA RICA LLC TERUMO CARDIOVASCULAR PROCEDURE KIT; CARDIOVASCULAR PROCEDURE KIT - CONVENIENCE TUBING PACK
Model Number 77450
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/22/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during use of the device for cardiopulmonary bypass (cpb), the tip of the sucker wand broke.As a result, an alternate device was employed.The surgical procedure was completed successfully.There was no delay, no blood loss, nor adverse consequences to the patient.
 
Event or Problem Description
Per clinical review: this complaint involved a perfusion tubing pack that had a sucker tip break off during cardiopulmonary bypass.There was no harm to the patient.The sucker was changed out with a new one.The sucker and sucker tip were not returned to the manufacturer for investigation.Pictures were shared of the broken sucker and clearly showed a jagged edge on the broken sucker tip which would indicate that the sucker was possibly being incorrectly used as this would be a pressure break rather than a solvent bonding issue.
 
Additional Manufacturer Narrative
Updated block: h6.The reported complaint was confirmed.Per supplier evaluation, the device history record was reviewed, and it showed that a 100% strength test was performed on each hex handle sucker to the stress limit of 4 pounds (lbs).All 500 pieces of the lot passed the strength test.A picture was provided by the user facility, and it was clear to see the break was at the bonding area of the hex handle sucker.On the picture with the tip only, it showed a portion that was broken with a jagged edge showing a pressure break rather than a bonding failure.It was most likely from the hex handle sucker being used as a probe or retractor that had more than a 4lb pressure placed on the medical device.If additional information becomes available on this complaint that would alter the facts and/or conclusion, a supplemental report will be filed accordingly.

Brand Name
TERUMO CARDIOVASCULAR PROCEDURE KIT
Common Device Name
CARDIOVASCULAR PROCEDURE KIT - CONVENIENCE TUBING PACK
Manufacturer (Section D)
TERUMO CARDIOVASCULAR COSTA RICA LLC
calle 58
cartago, zona franca la lima 30106
CS  30106
Manufacturer (Section G)
SAME
Manufacturer Contact
douglas patton
6200 jackson road
ann arbor, MI 48103
7346634145
MDR Report Key18921794
Report Number3017987980-2024-00010
Device Sequence Number7477518
Product Code OEZ
UDI-Device Identifier00699753513655
UDI-Public(01)00699753513655(10)0000468880(17)250430
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2025
Device Model Number77450
Device Lot Number0000468880
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/23/2024
Supplement Date Received by Manufacturer05/09/2024
05/28/2025
Initial Report FDA Received Date03/18/2024
Supplement Report FDA Received Date05/31/2024
06/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/29/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown